liu.seSearch for publications in DiVA
Change search
ReferencesLink to record
Permanent link

Direct link
On the impact of boundary conditions on dual consistent finite difference discretizations
Uppsala University, Department of Information Technology, SE-751 05, Uppsala, Sweden.
Linköping University, Department of Mathematics, Computational Mathematics. Linköping University, The Institute of Technology.ORCID iD: 0000-0002-7972-6183
2013 (English)In: Journal of Computational Physics, ISSN 0021-9991, E-ISSN 1090-2716, Vol. 236, 41-55 p.Article in journal (Refereed) Published
Abstract [en]

In this paper we derive well-posed boundary conditions for a linear incompletely parabolic system of equations, which can be viewed as a model problem for the compressible Navier{Stokes equations. We show a general procedure for the construction of the boundary conditions such that both the primal and dual equations are wellposed.

The form of the boundary conditions is chosen such that reduction to rst order form with its complications can be avoided.

The primal equation is discretized using finite difference operators on summation-by-parts form with weak boundary conditions. It is shown that the discretization can be made energy stable, and that energy stability is sufficient for dual consistency.

Since reduction to rst order form can be avoided, the discretization is significantly simpler compared to a discretization using Dirichlet boundary conditions.

We compare the new boundary conditions with standard Dirichlet boundary conditions in terms of rate of convergence, errors and discrete spectra. It is shown that the scheme with the new boundary conditions is not only far simpler, but also has smaller errors, error bounded properties, and highly optimizable eigenvalues, while maintaining all desirable properties of a dual consistent discretization.

Place, publisher, year, edition, pages
Elsevier, 2013. Vol. 236, 41-55 p.
Keyword [en]
High order finite differences; Summation-by-parts; Superconvergence;
National Category
Computational Mathematics
URN: urn:nbn:se:liu:diva-86397DOI: 10.1016/ 000314801500005OAI: diva2:577032
Available from: 2012-12-14 Created: 2012-12-14 Last updated: 2013-08-30

Open Access in DiVA

fulltext(1082 kB)188 downloads
File information
File name FULLTEXT01.pdfFile size 1082 kBChecksum SHA-512
Type fulltextMimetype application/pdf

Other links

Publisher's full text

Search in DiVA

By author/editor
Nordström, Jan
By organisation
Computational MathematicsThe Institute of Technology
In the same journal
Journal of Computational Physics
Computational Mathematics

Search outside of DiVA

GoogleGoogle Scholar
Total: 188 downloads
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 184 hits
ReferencesLink to record
Permanent link

Direct link